Q and A

Question

Diagnosed 4 days ago and feeling dizzy on meds?

I went to the clinic 4 days ago i am pregnant. I did the HIV test and it was positive. i was given Atroiza and side effects make me dizzy and my tummy runny. I didn’t tell my bf. How long must i take them for?

Answer

Hi, thanks for your email.

You are doing really well. It must have been difficult managing all this news and also starting treatment.

Atroiza is a really good medicine for HIV, but some people get these side effects when they first start. Luckily, most people say they get easier after ht first week or two, but if they continue to be difficult, your doctor should be able to a different medicine.

HIV meds are very effective, but need to be taken every day, especially if you are pregnant. Most women then stay on treatment after the pregnancy, especially if the doctor says it is okay to breastfeed.

However, if your CD4 count is very high (ie over 500) a few people still stop treatment, even though several studies have shonn it is better to stay on treatment.

Do you know any friends who are positive or can you get support from the clinic. Dealing withHIV is much easier if you have someone to talk to.

I am more worried about you and your baby than about telling your boyfriend. Some men are not very supportive (though some are). How do you think he might react? Do you think he might also be HIV positive?

This link has more information about Atroiza and side effects:
http://i-base.info/guides/1561

Good lPease write back if you have more questions.

Comment

Your email address will not be published. Required fields are marked *